| Model Number |
03.75.600 |
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
06/22/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23.06.2021: lot 2120973: (b)(4) items manufactured and released on 12-apr-2021.Expiration date: 2026-03-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without similar reported event.Additional items involved in the event, batch review performed on 23.06.2021: must mini 03.75.600 must mini rod ti ø3.5 x 80mm (sterile) (k171369) lot.1922070 lot 1922070: (b)(4) items manufactured and released on 19-07-2019.Expiration date: 2024-07-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without similar reported event.Must mini 03.75.002 must mini polyaxial screw 3.5 x 14 full thread + nut (k171369) lot.2022678 lot 2022678: (b)(4) items manufactured and released on 22-10-2020.Expiration date: 2025-10-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with 3 similar reported events (all implants reported in this complaint).Must mini 03.75.002 must mini polyaxial screw 3.5 x 14 full thread + nut (k171369) lot.2022677 lot 2022677: (b)(4) items manufactured and released on 16-11-2020.Expiration date: 2025-10-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with 1 similar reported event (reported in this complaint).Must mini 03.75.002 must mini polyaxial screw 3.5 x 14 full thread + nut (k171369) lot.2022255 lot 2022255: (b)(4) items manufactured and released on 07-10-2020.Expiration date: 2025-09-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without similar reported event.Must mini 03.75.002 must mini polyaxial screw 3.5 x 14 full thread + nut (k171369) lot.2021938 lot 2021938: (b)(4) items manufactured and released on 21-09-2020.Expiration date: 2025-09-060.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without similar reported event.
Event or Problem Description
C3-c6 fixation, surgery performed on june 16.On the next day the surgeon took the ct image and confirmed the rods disengagement from the pedicle screws.The surgeon confirmed 2 set screws on the c4 completely disengaged and remained 6 set screws loosened.No cross connector used at the primary surgery.All implants were revised.The instruments used did not show any problem during other surgeries.
Additional Manufacturer Narrative
Devices returned on 21-july-2021 ad analyzed.Visual inspection performed by r&d project manager.During the visual inspection on retrieved set-screws component, it was observed that the components were still in good condition with no sign of deformation and/or failure.Additionally, a test was performed to investigate about the possible root cause and verify the ability of the set-screws to fully secure the overall screws-rod construct.In conclusion, we hyposthesize that the root cause of this complaint is due to not performing the final tighetening in the proper way, by using the associated pre-set torque limiter screwdriver as given in the related surgital technique.